I have been suffering from Anxiety, OCD and Panic attacks for over a year now. I was prescribed citalopram when it first happened and had a terrible reaction to it buy making me more anxious than I already was.
My dr has now prescribed Zoloft but I am terrified to take it due to my previous experience.
My question is, how do I take a pill continually that is going to cause me to be more anxious and panic about all the symptoms?
Anxiety Meds and the side effects?
- 29 Jul 2017 by AndyB123
- 10 Aug 2017
- anxiety, obsessive compulsive disorder, panic disorder, generalized anxiety disorder, citalopram, side effect, anxiety and stress, prescription, reaction
Hi Andy .Forgive me if I'm
Preaching to the converted , but How long did you try the Citalopram for? They often can make you feel worse before you feel better . I've been on them for nearly 4 weeks , and felt dreadful up until 2 days ago . I was even taking beta blockers for the anxiety . I hope you find something to help you soon .
ANDY; AND PEGGO, that was a good job Peggo, this is a very common problem with many of these medications and really most doctors did not believe how bad the beginning and the effect of coming off of them when we are on them for long periods of time. If I may most of these do have Serotonin in them and our brains make this but in our case many time we need the supplement. And this is how they work. Some people have a very hard time with these medications and others don't even notice the side effects but when we start this medication it is very common to get some side effects plus they increase the problems that we went to the doctor to start with. But in most cases Like Zoloft if it is going to act up some Keep in mind that this is only going to last at most 2 weeks but every day you take it these symptoms get better. Some people find taking them at bedtime and they don't find them so bad but so many of them have insomnia as a side effect. So you just have to try it.
But after 2 weeks slowly you could feel a bit better but normally it takes about 4 weeks to really start to notice any effect now remember this is just, in general, we are all different. then you continue to take your medication daily don't miss any days and try to take them about the same time and by the time you get to 6 to 8 weeks this is when you have the blood level that should be giving you the results you need. Granted at times they have to increase your dose or try something a bit different but the side effect period you all went through well not be as bad. Also, remember if for any reason the med is just too tough on you to talk to your doctor many times they can give you something to get through the worst part of this effect. And remember to try not to run out of your medication once you have leveled out so reorder and pick it up at the pharmacy 5 to 7 days before you need it. You can start to get withdrawal from not having them for a few days. But this class of medication when they work are well worth it. by the way, there are known as SSRI FOR SHORT on the 2 that Andy has tried, then they have also come out with one that goes by SSNRI WHICH HAS A MORE STIMULATION factor to it many of us with this condition it is chronic and we may end up taking medications and more than one. for many years. you just can't fight it. good luck and I hope this will explain it more to you. And Zoloft many people do much better on Andy it was one of the first ones out and we seem to adjust to it much better. But remember we have to use mind power too. Try not to look for side effects many of us do this and don't know it but ever twitch scares you. ok Well, have a good weekend. And I hope this will clear up some of the mystery. for anyone. Chuck1957
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Mar 2011 • 1 answer
Posted 24 Mar 2015 • 5 answers
Posted 14 Apr 2015 • 3 answers
Depression - So the day has come and I've to change my meds citalopram to Effexor XL. I have been on
Posted 18 Aug 2016 • 1 answer
Posted 20 Nov 2017 • 3 answers